Maryland, 2016

Damaging Wind in Maryland, May 14, 2016

May 14, 2016 · NWS AKQ · 1 event in 1 county or zone

Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 14, 3:06 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, May 14, 3:06 PM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
406 PM EDT SAT MAY 14 2016

.SYNOPSIS...
A strong cold front will sweep through the Mid-Atlantic region this
evening. This will usher in cool and dry Canadian high pressure into
the area later tonight through Monday. A slow moving frontal system
will move into the region Tuesday into Wednesday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A vigorous trough and associated cold front are digging
into the Mid-Atlantic region this afternoon. A band of showers and
potentially a few tstms extends from ern PA swd to the lee of the
Blue Ridge. Instability is rather limited this afternoon. However,
the mid-level flow is rather strong with ~40kt at 700mb and 50-60kt
at 500mb. Additionally, especially the nrn half of the area, will be
in the left-front quadrant of a 100+ kt 200mb jet pushing in from
the west. This will help maintain the showers as they move ewd
through the late afternoon and early evening hours. A deep and well
mixed BL should help promote some locally strong wind gusts along
the leading edge of the showers. The showers will be reaching the
Richmond area around the time of this issuance (~4 pm), Williamsburg
to Salisbury closer to 530 pm, and Norfolk between 600-630 pm.
Temperatures average from the upper 70s to low 80s across the area
(locally upper 60s at the immediate coast of the Ern Shore). Expect
a sharp drop in temperature once the showers arrive with readings
dropping to around 60F.

The front is progged to quickly sweep offshore later this evening.
30-40% PoPs will be continued along the coast during the evening
hours. However, the potential for any stronger wind gusts should end
by about 00z/8 pm for coastal ne NC. Drier and substantially cooler
air will arrive overnight as the wind becomes nw and Canadian high
pressure builds into the area. Lows drop into the low/mid 40s for
the Piedmont and interior coastal plain, and upper 40s to around 50
toward the coast under a mostly clear sky.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
850mb temperatures are progged to drop to -2C across
the north by Sunday morning, with 2-4C across the south. These
values are around -2 st dev for mid-May. Mostly sunny Sunday morning
and then becoming partly sunny during the aftn as a secondary trough
tracks across the region. Downslope flow will offset the cooler
temperatures aloft. Nevertheless, highs will average about -1 st dev
and be in the mid/upper 60s. Deep mixing will allow dewpoints to
drop into the upper 20s over the Piedmont to the mid 30s closer to
the coast along with a breezy westerly wind. Overall sensible
weather Sunday will be drastically different than what has been felt
over the past few weeks.

Surface high pressure settles over the region Sunday night under nw
flow aloft. The presence of a cool/dry airmass along with a clear
sky will produce rather ideal radiational cooling conditions for mid-
May. Lows drop into the upper 30s to low 40s over the Piedmont and
interior coastal plain, with low/mid 40s closer to the coast. The
flow becomes zonal Monday with high pressure sliding offshore. The
sky should be mostly sunny early with the potential for increasing
high clouds with waa aloft. Highs should warm a few degrees into the
upper 60s to around 70F.

A slow moving trough drops into the Great Lakes Monday night into
Tuesday as a frontal system sets up from the Ohio Valley into the
Mid-Atlantic. Clouds are expected to increase/thicken Monday night,
with a chc of showers arriving Tuesday as isentropic lift
overspreads the area. Highs Tuesday will generally be in the 60s
with low 70s se, after morning lows in the upper 40s to low 50s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Low pressure develops in relatively flat sw-w flow aloft as sfc
high pressure settles over the Great Lakes Region Tue night
through Wed night. Conditions will be wet and cloudy during this
time. Thunderstorms may be possible along the VA/NC border and far
se VA Wed aftn/evening. High temperatures should run about
5-10 degrees below normal with readings Wed in the mid-upper 60s
north (including beaches) and lower 70s south. Low temperatures
should be around 5 degrees above normal with lows Tue night/Wed
night generally in the 50s (low 60s possible in ne NC Tue night).

The sfc high slides across the northeast CONUS Thu into Fri which
will help to shunt weak sfc low pressure and associated
precipitation farther south. Expect conditions to start drying out
during the day Thu with dry weather now anticipated Thu night and
Fri. Next wave of low pressure to move into the TN Valley/wrn
Carolinas Fri night into Sat. As a warm front lifts twd the Mid
Atlantic Region from the south, expect showers to spread into the
area from the sw and increase through the day. Thunderstorms may
be possible Sat aftn/evening across scntrl VA, far se VA, and
ne NC. Highs Thu/Fri/Sat in the lower 70s (upper 60s beaches).
Lows Thu/Fri nights generally in the 50s (around 60 ne NC).

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR conds and ideal flying conditions across terminals early this
afternoon. Do expect a brief period of deteriorating conditions as
a quick moving cool front crosses the region. Regional obs showing
any showers back in the mountains occurring from a VFR base
(mainly 4-8kft AGL), which meshes well with the thinking of
convective allowing models thus far. Therefore, have kept terminal
ceilings in VFR range for the upcoming TAF period, though some
brief vsby restrictions will be possible, most likely at RIC-SBY
and north. Breezy this afternoon ahead of the front, with w-sw
winds ~10-12kt gusting to around 20kt thru early evening. Best
chances for showers is between 20-01z at RIC/SBY/PHF...22-03z at
ORF/ECG. Kept to no more than vicinity thunder wording for now at
ECG, with areal coverage/duration of any tstms likely too low for
mention at this point, but did account for a brief period of
showers early evening.

Winds shift around to the W/NW post-frontal tonight, with a quickly
clearing sky late tonight and early Sunday. High pressure will
then build into and over the area thru Mon. VFR conditions
expected to persist throughout this period. Rain chances ramp back
up Tuesday morning, ahead of next system approaching from the TN
River valley. Associated boundary looks to, once again, become
stalled in the area through the midweek period, with rain chances
remaining elevated Wed/Thu.

&&

.MARINE...
A cold front is crossing cntrl VA as of 330 PM and will cross the
waters early this evening. Showers and thunderstorms associated
with the front already have a history of producing wind gusts up
to 35kt. Mariners should expect to seek safe harbor in the next
1-2 hours for ern VA rivers and Ches Bay and 2-3 hours for coastal
waters. Winds are becoming sw ahead of the front and increasing to
15-25kt. Seas/waves 2-3ft. Behind the front later this evening,
expect a decent push of cooler air over the waters...resulting in
SCA conditions on Ches Bay, the coastal waters, Currituck Sound,
and lower James River. Winds will be wly 15-20kt this evening...
becoming nw after midnight with gusts generally ranging from
25-30kt into early Sun morning. Seas/waves building to 3-4ft after
midnight tonight. The Mid Atlantic Region sits btwn a sfc low over
se Canada and a weak sfc high building over the mid-MS Valley on
Sun. This will reinforce cooler air over the waters Sun night as
the high builds into the TN Valley and sw VA...resulting in a
secondary nw surge of 15-25kt over the waters into mid-Mon morning.
Seas/waves average 2-3ft with a brief period of 3-4ft late Sun
evening.

Sfc high pressure sits over the area Mon and slides off the coast
Mon night. After which, low pressure develops in relatively flat
sw-w flow aloft as sfc high pressure settles over the Great Lakes
Region late Tue through Wed night. Conditions will be wet and
cloudy during this time, however winds over the waters will be
rather benign with generally onshore winds aob 15kt. Thunderstorms
may be possible over the srn waters Wed aftn/evening.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 PM this evening to 10 AM EDT
     Monday for ANZ630>632-634.
     Small Craft Advisory from midnight tonight to 10 AM EDT Sunday
     for ANZ633-654-656-658.
     Small Craft Advisory from 7 PM this evening to 10 AM EDT
     Sunday for ANZ638.
     Small Craft Advisory from midnight tonight to 10 AM EDT Monday
     for ANZ650-652.

&&

SYNOPSIS...AJZ/MRD
NEAR TERM...AJZ
SHORT TERM...AJZ/MRD
LONG TERM...BMD
AVIATION...MAS/MAM
MARINE...BMD
Hazardous weather outlook, May 14, 3:37 AM EST, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
437 AM EDT SAT MAY 14 2016

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-150845-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
437 AM EDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS
AFTERNOON INTO EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH
THE REGION. SOME OF THE STORMS MAY CONTAIN GUSTY WINDS AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MRD

In the hours before

Local storm report, May 14, 3:29 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT SAT MAY 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND GST     RICHMOND                37.50N  77.33W
05/14/2016  M51 MPH          HENRICO            VA   ASOS

&&

EVENT NUMBER AKQ1600616

JEF
Special weather statement, May 14, 3:32 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EDT SAT MAY 14 2016

MDZ021>023-142130-
DORCHESTER-SOMERSET-WICOMICO-
432 PM EDT SAT MAY 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
SOMERSET...WESTERN WICOMICO AND DORCHESTER COUNTIES...

AT 432 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR STARR TO NEAR SAINT MARYS CITY.
MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...HURLOCK...FEDERALSBURG...SHARPTOWN...SECRETARY...VIENNA...DEAL
ISLAND...UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES...EAST
NEW MARKET...MARDELA SPRINGS...GALESTOWN...CHURCH CREEK...BROOKVIEW...
ELDORADO...WOOLFORD...DAMES QUARTER...WETIPQUIN...MADISON...TAYLORS ISLAND
AND BUCKTOWN.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3870 7580 3869 7576 3846 7567 3795 7604
      3812 7609 3823 7585 3836 7587 3835 7589
      3824 7594 3823 7596 3837 7597 3837 7600
      3816 7603 3849 7634 3849 7633 3862 7628
      3861 7628 3857 7603
TIME...MOT...LOC 2032Z 276DEG 27KT 3898 7597 3821 7648

ZIMMERMAN
Special weather statement, May 14, 4:14 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
514 PM EDT SAT MAY 14 2016

VAZ075>078-082>086-090-512-516>522-142230-
WESTERN KING AND QUEEN-LANCASTER-RICHMOND-WESTERN
ESSEX-GLOUCESTER-EASTERN KING WILLIAM-EASTERN
ESSEX-WESTMORELAND-WESTERN KING WILLIAM-NORTHUMBERLAND-EASTERN
HANOVER-MATHEWS-EASTERN KING AND QUEEN-NEW KENT-JAMES CITY-EASTERN
HENRICO-CHARLES CITY-MIDDLESEX-
514 PM EDT SAT MAY 14 2016

...AREA OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE
VIRGINIA NORTHERN NECK...

AT 512 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SAINT CLEMENTS BAY TO MILLERS TAVERN
TO NEAR BELLWOOD. MOVEMENT WAS EAST AT 20 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW KENT...KING WILLIAM...MATHEWS...GLOUCESTER COURTHOUSE...WEST POINT...
TAPPAHANNOCK...WARSAW...KILMARNOCK...URBANNA...MONTROSS...ROXBURY...FAIR
PORT...KING AND QUEEN COURT HOUSE...ROBLEY...TALLEYSVILLE...CALLAO...
DELTAVILLE...LANCASTER...WHITE STONE AND GLENNS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3815 7661 3811 7660 3807 7653 3802 7651
      3802 7647 3797 7641 3795 7634 3789 7624
      3789 7621 3782 7621 3775 7627 3766 7627
      3762 7624 3758 7626 3752 7624 3741 7625
      3740 7739 3742 7742 3779 7704 3817 7679
TIME...MOT...LOC 2112Z 249DEG 17KT 3817 7674 3782 7696 3743 7735

GINGRICH
Special weather statement, May 14, 4:18 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
518 PM EDT SAT MAY 14 2016

NCZ012-013-VAZ079>082-084-086>090-092-093-096-523>525-142230-
NORTHAMPTON-HERTFORD-YORK-HAMPTON/POQUOSON-NEWPORT
NEWS-GREENSVILLE-SURRY-JAMES CITY-GLOUCESTER-CHARLES
CITY-DINWIDDIE-SOUTHAMPTON-PRINCE
GEORGE-BRUNSWICK-SUFFOLK-MATHEWS-SUSSEX-ISLE OF WIGHT-
518 PM EDT SAT MAY 14 2016

...AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH
SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA...

AT 517 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR RUTHVILLE TO NEAR JARRATT TO 7 MILES
SOUTHWEST OF WARRENTON. MOVEMENT WAS SOUTHEAST AT 20 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEWPORT NEWS...HAMPTON...ROANOKE RAPIDS...WILLIAMSBURG...FRANKLIN...
SMITHFIELD...CHARLES CITY...EMPORIA...GLOUCESTER COURTHOUSE...
MURFREESBORO...WINDSOR...WAVERLY...COURTLAND...GARYSBURG...RICH SQUARE...
WAKEFIELD...BOYKINS...CLAREMONT...SURRY AND CHOWAN UNIVERSITY.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3621 7739 3632 7744 3631 7757 3641 7755
      3648 7765 3655 7804 3690 7760 3741 7711
      3738 7691 3741 7689 3742 7621 3736 7621
      3728 7631 3731 7634 3720 7633 3670 7672
      3624 7719 3621 7730 3617 7730
TIME...MOT...LOC 2117Z 297DEG 19KT 3738 7700 3687 7752 3634 7826

GINGRICH
Special weather statement, May 14, 4:24 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 PM EDT SAT MAY 14 2016

MDZ021>025-VAZ077-099-142245-
MARYLAND BEACHES-DORCHESTER-INLAND
WORCESTER-SOMERSET-WICOMICO-ACCOMACK-NORTHUMBERLAND-
524 PM EDT SAT MAY 14 2016

...AN AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
WORCESTER...SOMERSET... WICOMICO...EASTERN DORCHESTER AND ACCOMACK
COUNTIES...

AT 523 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MATTHEWS TO 10 MILES NORTH OF DEAL
ISLAND TO NEAR FAIR PORT. MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SALISBURY...FRUITLAND...POCOMOKE CITY...PRINCESS ANNE...HURLOCK...
UNIVERSITY OF MARYLAND EASTERN SHORE...SALISBURY UNIVERSITY...BERLIN...
DELMAR...SNOW HILL...ONANCOCK...HEBRON...PARKSLEY...SHARPTOWN...ONLEY...
VIENNA...PARSONSBURG...WESTOVER...LAWSONIA AND WEST POCOMOKE.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3864 7571 3846 7569 3845 7507 3752 7559
      3765 7594 3776 7587 3789 7607 3783 7639
      3807 7578 3808 7578 3807 7580 3806 7587
      3814 7579 3812 7609 3822 7582 3836 7587
      3824 7607 3825 7607 3870 7590
TIME...MOT...LOC 2123Z 298DEG 25KT 3878 7595 3831 7594 3787 7627

GINGRICH
Local storm report, May 14, 4:53 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EDT SAT MAY 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     SALISBURY               38.33N  75.50W
05/14/2016  M51 MPH          WICOMICO           MD   ASOS

&&

EVENT NUMBER AKQ1600617

JEF

The radar

The Dover AFB radar (KDOX), 59 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wicomico

When
May 14, 4:55 PM EST
Where
Wicomico County, 0.54 mi W of Fruitland
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
38.320, -75.630

Trees were downed around Fruitland, Del Mar, and Salisbury.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2016Every state in 2016This day in weather historyWarnings in Maryland, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638870.